Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 201, NWS Tulsa, OK

July 11, 2013Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 11, 2013, 4:57 PM CDT for Creek County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2013, 4:57 PM CDT (21:57 UTC)
Expired
Jul 11, 2013, 5:30 PM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Creek County, OK

The radar

The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
527 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1939 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WUUS54 KTSA 112157
SVRTSA
OKC037-112230-
/O.NEW.KTSA.SV.W.0201.130711T2157Z-130711T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
457 PM CDT THU JUL 11 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CREEK COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 530 PM CDT

* AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  KELLYVILLE...MOVING SOUTHWEST AT 10 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SLICK.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 192 AND 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3595 9648 3601 9623 3589 9610 3585 9616
      3585 9619 3582 9619 3576 9627
TIME...MOT...LOC 2157Z 050DEG 7KT 3593 9622

$$

LACY
1 follow-up statement
180 
WWUS54 KTSA 112210
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT THU JUL 11 2013

OKC037-112221-
/O.CAN.KTSA.SV.W.0201.000000T0000Z-130711T2230Z/
CREEK OK-
510 PM CDT THU JUL 11 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CREEK COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3595 9648 3601 9623 3589 9610 3585 9616
      3585 9619 3582 9619 3576 9627
TIME...MOT...LOC 2211Z 050DEG 7KT 3591 9625

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:22 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 11, 3:22 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT THU JUL 11 2013

.DISCUSSION...
FRONTAL BOUNDARY THAT CURRENTLY IS NEAR THE RED RIVER
HAS ONLY HAD A MINIMAL IMPACT ON AREA TEMPERATURES TODAY.
HOWEVER...SOME DRIER AIR IS TRYING TO SNEAK INTO THE
AREA FROM THE NORTHEAST. THE THREAT FOR ISOLATED THUNDERSTORMS
IS EXPECTED TO CONTINUE THROUGH THE EARLY EVENING HOURS BEFORE
THE ACTIVITY DISSIPATES. LIKE YESTERDAY...ANY OF THE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING DOWNBURST WINDS.

TEMPERATURES ON FRIDAY ARE EXPECTED TO BE A DEGREE OR SO COOLER
THAN TODAY WITH SLIGHTLY DRIER AIR IN PLACE AS WELL. THIS WILL
KEEP HEAT INDEX VALUES A LITTLE COOLER. WILL STILL HAVE TO CONTINUE
A HEAT ADVISORY FOR PORTIONS OF EASTERN OKLAHOMA THROUGH FRIDAY
AFTERNOON.

INTERESTING WEATHER CHANGES ARE ON TAP FOR THE WEEKEND AS A MID-LEVEL
LOW CURRENTLY OVER SOUTHERN MICHIGAN WILL MOVE CLOCKWISE AROUND A
MID-LEVEL RIDGE AS IT MOVES INTO THE PLAINS. THIS LOW IS SET TO MOVE
FROM EAST TO WEST ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY. THIS
LOW WILL HELP DROP TEMPERATURES TO AT OR BELOW NORMAL LEVELS AS WE MOVE
LATE INTO THE WEEKEND AND INTO EARLY NEXT WEEK. HAVE HELD POPS OFF
UNTIL SUNDAY NIGHT BUT MAY NEED TO INTRODUCE SOME EARLIER IN THE WEEKEND.
THE MID-LEVEL RIDGE WILL SLOWLY BUILD BACK INTO THE AREA FROM EAST
DURING THE MIDDLE OF NEXT WEEK AS THE LOW DEPARTS TO THE WEST AND WEAKENS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  97  72  95 /  20  10   0  10
FSM   72  95  68  94 /  20  10   0  10
MLC   74  98  68  95 /  20  10   0  10
BVO   69  97  68  96 /  20  10   0  10
FYV   66  90  60  90 /  20  10   0  10
BYV   65  89  61  88 /  10  10   0  10
MKO   73  96  68  94 /  20  10   0  10
MIO   69  94  67  93 /  10  10   0  10
F10   75  97  70  94 /  20  10   0  10
HHW   74  98  69  94 /  20  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR OKZ049-OKZ053-OKZ067-
     OKZ070-OKZ072-OKZ074-OKZ075-OKZ076.

     HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ060-OKZ064-OKZ065-OKZ066-
     OKZ071-OKZ073.

AR...HEAT ADVISORY UNTIL 7 PM THURSDAY FOR ARZ019-ARZ029.

&&

SHORT TERM...06
LONG TERM....10
Hazardous weather outlook, Jul 11, 1:07 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
107 PM CDT THU JUL 11 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
107 PM CDT THU JUL 11 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALL BUT FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID TO LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...GENERALLY ALONG AND SOUTH OF AN OWASSO TO VAN BUREN LINE.
	ONSET...ONGOING.

DISCUSSION...
A WEAK FRONTAL BOUNDARY REMAINS IN THE VICINITY TODAY AND THIS
WILL ONCE AGAIN RESULT IN ISOLATED THUNDERSTORM DEVELOPMENT THIS
AFTERNOON. DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORM THAT
DOES DEVELOP.

AFTERNOON HEAT INDEX VALUES WILL CLIMB TO NEAR OR JUST ABOVE 105
THIS AFTERNOON ALONG AND SOUTH OF THE ARKANSAS RIVER VALLEY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
TEMPERATURES WILL COOL OVER THE WEEKEND AS UPPER LEVEL LOW
PRESSURE CURRENTLY OVER THE EASTERN U.S. RETROGRADES WEST OF THE
MISSISSIPPI RIVER. THIS MOVEMENT WILL BRING INCREASING CHANCES FOR
THUNDERSTORMS BY EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 11, 3:24 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT THU JUL 11 2013

OKZ049-053-112100-
CHOCTAW OK-PUSHMATAHA OK-
324 PM CDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW AND SOUTHEASTERN PUSHMATAHA

AT 324 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF SWINK...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FROGVILLE...FORT TOWSON...SWINK...
HUSKEY AND RAYMOND GARY STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3388 9533 3426 9520 3424 9511 3423 9514
      3394 9515 3393 9517 3395 9522 3393 9524
      3389 9525 3389 9527 3387 9529 3387 9531
TIME...MOT...LOC 2024Z 012DEG 10KT 3415 9512
Special weather statement, Jul 11, 3:42 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT THU JUL 11 2013

ARZ019-029-OKZ072-112115-
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-
342 PM CDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHWESTERN CRAWFORD

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN SEBASTIAN

IN EAST CENTRAL OKLAHOMA
     EASTERN SEQUOYAH

AT 343 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CEDARVILLE...
MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...ROLAND...SHORT...MOFFETT...UNIONTOWN...FORT
SMITH...VAN BUREN...CEDARVILLE...NATURAL DAM...FURRY...FIGURE FIVE...
RUDY AND DORA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3535 9440 3549 9462 3566 9443 3558 9422
TIME...MOT...LOC 2043Z 038DEG 9KT 3556 9437
Special weather statement, Jul 11, 4:06 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT THU JUL 11 2013

OKZ064-066-112130-
CREEK OK-OKMULGEE OK-
406 PM CDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN CREEK AND NORTHWESTERN OKMULGEE

AT 406 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
MOUNDS...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...BEGGS...SLICK AND MOUNDS.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3595 9618 3588 9603 3585 9603 3565 9608
      3573 9634
TIME...MOT...LOC 2106Z 022DEG 9KT 3586 9612
Local storm report, Jul 11, 4:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT THU JUL 11 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     2 NE COUNCIL HILL       35.58N 95.63W
07/10/2013                   MUSKOGEE           OK   EMERGENCY MNGR

            A MOBILE HOME WAS DESTROYED...THE METAL ROOF OF A
            PERMANENT HOME WAS REMOVED...AND A BARN WAS DESTROYED BY
            STRONG THUNDERSTORM WIND.

0745 PM     TSTM WND DMG     3 SW FARMINGTON         36.01N 94.28W
07/10/2013                   WASHINGTON         AR   EMERGENCY MNGR

            SEVERAL HOMES WERE DAMAGED BY LARGE LIMBS AND TREES THAT
            WERE BLOWN DOWN BY STRONG THUNDERSTORM WIND.

&&

EJC
Special weather statement, Jul 11, 4:53 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CDT THU JUL 11 2013

OKZ064-112230-
CREEK OK-
453 PM CDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL CREEK

AT 453 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KELLYVILLE...
MOVING SOUTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...SLICK AND KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3599 9625 3594 9614 3585 9618 3585 9619
      3582 9619 3575 9622 3587 9644
TIME...MOT...LOC 2153Z 040DEG 5KT 3593 9622

LACY
Special weather statement, Jul 11, 4:54 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT THU JUL 11 2013

OKZ066-112230-
OKMULGEE OK-
454 PM CDT THU JUL 11 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     WESTERN OKMULGEE

AT 454 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST
OF PRESTON...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKMULGEE...PRESTON...BEGGS AND
OKMULGEE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3581 9606 3575 9590 3551 9599 3559 9619
      3566 9619
TIME...MOT...LOC 2154Z 025DEG 11KT 3574 9601

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:45 AM CDTHeat AdvisoryTSAWagoner15 hr
Jul 11, 2:53 PM CDTSpecial Weather StatementTSASequoyah37 min
Jul 11, 2:55 PM CDTSpecial Weather StatementTSAChoctaw35 min
Jul 11, 3:24 PM CDTSpecial Weather StatementTSAChoctaw36 min
Jul 11, 3:35 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha55 min
Jul 11, 4:06 PM CDTSpecial Weather StatementTSACreek24 min
Jul 11, 4:53 PM CDTSpecial Weather StatementTSACreek37 min
Jul 11, 4:54 PM CDTSpecial Weather StatementTSAOkmulgee36 min
Jul 11, 5:09 PM CDTSpecial Weather StatementTSACreek36 min
Jul 11, 5:13 PM CDTSpecial Weather StatementTSAPushmataha32 min
Jul 11, 5:25 PM CDTSpecial Weather StatementTSACreek35 min
Jul 11, 5:32 PM CDTSpecial Weather StatementTSATulsa28 min
Jul 11, 5:37 PM CDTSpecial Weather StatementTSAOkfuskee38 min
Jul 11, 5:50 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee40 min
Jul 11, 6:17 PM CDTSpecial Weather StatementTSAPushmataha28 min
Jul 11, 6:23 PM CDTSpecial Weather StatementTSACreek37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.